Alert archive / Florida / Rip Current Statements in 2013

Rip Current Statement 18, NWS Miami, FL

July 5, 2013Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this rip current statement at Jul 5, 2013, 3:51 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jul 5, 2013, 3:51 AM EDT (07:51 UTC)
Expired
Jul 8, 2013, 8:00 PM EDT
In force
4 days
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2013-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2013-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1727 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WHUS42 KMFL 050751
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
351 AM EDT FRI JUL 5 2013

FLZ168-172-173-051600-
/O.NEW.KMFL.RP.S.0018.130705T0751Z-130706T0700Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
351 AM EDT FRI JUL 5 2013

...HIGH RISK OF RIP CURRENTS IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH RISK FOR
RIP CURRENTS...WHICH IS IN EFFECT THROUGH LATE TONIGHT.

* TIMING...STRONG RIP CURRENTS WILL PERSIST THROUGH THE DAY TODAY.

* IMPACTS...HAZARDOUS RIP CURRENTS AND SMALL TO MODERATE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN
CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM
THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH.
DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A
STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
6 follow-up statements
932 
WHUS42 KMFL 052040
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EDT FRI JUL 5 2013

FLZ168-172-173-061200-
/O.EXT.KMFL.RP.S.0018.000000T0000Z-130707T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
440 PM EDT FRI JUL 5 2013

...RIP CURRENT RISK NOW IN EFFECT THROUGH SATURDAY EVENING...

* TIMING...STRONG RIP CURRENTS WILL PERSIST THROUGH TOMORROW.

* IMPACTS...HAZARDOUS RIP CURRENTS AND SMALL TO MODERATE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
471 
WHUS42 KMFL 060940
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
540 AM EDT SAT JUL 6 2013

FLZ168-172-173-070000-
/O.CON.KMFL.RP.S.0018.000000T0000Z-130707T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
540 AM EDT SAT JUL 6 2013

...RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* TIMING...STRONG RIP CURRENTS WILL PERSIST THROUGH THIS EVENING.

* IMPACTS...HAZARDOUS RIP CURRENTS AND SMALL TO MODERATE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
469 
WHUS42 KMFL 061738
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
138 PM EDT SAT JUL 6 2013

FLZ168-172-173-071200-
/O.EXT.KMFL.RP.S.0018.000000T0000Z-130707T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
138 PM EDT SAT JUL 6 2013

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY MORNING FOR
THE EAST COAST BEACHES OF SOUTH FLORIDA...

* TIMING...STRONG RIP CURRENTS WILL PERSIST THROUGH SUNDAY MORNING.

* IMPACTS...HAZARDOUS RIP CURRENTS AND SMALL TO MODERATE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES
OF SOUTH FLORIDA.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

BAXTER
552 
WHUS42 KMFL 070846
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
446 AM EDT SUN JUL 7 2013

FLZ168-172-173-080000-
/O.EXT.KMFL.RP.S.0018.000000T0000Z-130708T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
446 AM EDT SUN JUL 7 2013

...RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING...

* TIMING...STRONG RIP CURRENTS WILL PERSIST THROUGH THIS EVENING.

* IMPACTS...HAZARDOUS RIP CURRENTS AND SMALL TO MODERATE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES
OF SOUTH FLORIDA.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
802 
WHUS42 KMFL 071846
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EDT SUN JUL 7 2013

FLZ168-172-173-081200-
/O.EXT.KMFL.RP.S.0018.000000T0000Z-130709T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
246 PM EDT SUN JUL 7 2013

...RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY EVENING...

* TIMING...STRONG RIP CURRENTS WILL PERSIST THROUGH MONDAY

* IMPACTS...HAZARDOUS RIP CURRENTS AND SMALL TO MODERATE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES
OF SOUTH FLORIDA.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$
968 
WHUS42 KMFL 080745
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
345 AM EDT MON JUL 8 2013

FLZ168-172-173-090000-
/O.CON.KMFL.RP.S.0018.000000T0000Z-130709T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
345 AM EDT MON JUL 8 2013

...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES THROUGH THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* IMPACTS...HAZARDOUS RIP CURRENTS CREATING DANGEROUS SWIMMING
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES
OF SOUTH FLORIDA.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS JETTIES AND
PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY
ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

GREGORIA

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Jul 5, 3:45 AM EDT, 6 minutes earlier.

Area forecast discussion, Jul 5, 3:45 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
345 AM EDT FRI JUL 5 2013

.DISCUSSION...
EAST-SOUTHEAST FLOW COUPLED WITH DEEP MOISTURE CONTINUES TO FEED
SHOWERS AND A FEW THUNDERSTORMS INTO THE SOUTH FLORIDA AREA EARLY
THIS MORNING. COVERAGE HAS DIMINISHED OVER THE LAST FEW HOURS BUT A
FEW PASSING SHOWERS AND POSSIBLY AN EMBEDDED THUNDERSTORM OR TWO SHOULD
CONTINUE TO STREAM ACROSS THE AREA THROUGH THE MORNING HOURS.

THE SYNOPTIC REGIME SHOULD REMAIN FAIRLY CONSISTENT THROUGH THE
WEEKEND WITH THE PERSISTENT BERMUDA HIGH ACROSS THE WESTERN ATLANTIC
AND A BROAD AREA OF LOW PRESSURE IN THE GULF OF MEXICO. THE
INTERACTION BETWEEN THESE TWO FEATURES WILL RESULT IN A CONTINUED
INFLUX OF MOISTURE ALONG WITH INCREASED EASTERLY WINDS DUE TO THE
TIGHTENED SURFACE PRESSURE GRADIENT. MODEL SOUNDINGS ACROSS THE
AREA KEEP PWAT VALUES AROUND 2 INCHES THROUGH THE DAY. THIS MEANS
THAT SHOWERS AND THUNDERSTORMS THAT DEVELOP WILL HAVE THE
PROPENSITY TO PRODUCE HEAVY RAINFALL. ALSO BELIEVE ACTIVITY THIS
AFTERNOON AND EVENING MAY BE A BIT MORE CONVECTIVE IN NATURE.
MODEL SOUNDINGS DEPICT 500 MB TEMPERATURES AROUND -9C WHICH WOULD
BE A RECORD VALUE FOR THIS DATE. THIS COMBINED WITH CAPE VALUES IN
THE 2500-3000 J/KG RANGE COULD YIELD A FEW FAST MOVING STRONG
STORMS AS STEERING FLOW SHOULD BE AROUND 20 TO 30 KNOTS.

BY SATURDAY INTO SUNDAY...UPPER RIDGING IS EXPECTED TO BUILD INTO
THE FLORIDA PENINSULA FROM THE WESTERN ATLANTIC. THIS WILL ALLOW MID
AND UPPER LEVEL DRYING TO FILTER INTO THE AREA. THIS SHOULD ALSO
INCREASE TEMPERATURES A COUPLE OF DEGREES AREA WIDE. STILL EXPECT A
FEW THERMODYNAMICALLY DRIVEN SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND BUT COVERAGE SHOULD BE DECREASED.

A MID LEVEL LOW IS STILL EXPECTED TO PUSH ACROSS SOUTH FLORIDA FROM
THE BAHAMAS DURING THE FIRST PART OF NEXT WEEK. MODELS DIFFER A BIT
WITH REGARD TO TIMING. THE GFS BRINGS THE LOW ACROSS SOUTH FLORIDA A
GOOD 24 HOURS SOONER THAN THE ECMWF AND IS MORE ROBUST WITH ITS
DEPICTION. MODEL SOUNDINGS STILL SHOW 500 MB TEMPERATURES RANGING
FROM -10C TO -12C ACROSS THE AREA. WITH STRONG COOLING ALOFT...TIMING
OF THE PASSAGE OF THIS SYSTEM WILL BE CRITICAL WITH REGARD TO
POSSIBLE STRONG TO SEVERE THUNDERSTORMS.

FROM MIDWEEK ON...THE FAIRLY MOIST PATTERN LOOKS TO CONTINUE WITH
EASTERLY FLOW PREVAILING DUE TO PERSISTENT HIGH PRESSURE ACROSS THE
WESTERN ATLANTIC.

&&

.AVIATION...
MODERATE DEEP SOUTHEAST FLOW WILL PERSIST THROUGH THE PERIOD. THE
LATEST MODEL GUIDANCE CONTINUES TO INDICATE ANOTHER SURGE OF DEEP
TROPICAL MOISTURE SPREADING OVER THE AREA FROM THE SOUTHEAST THROUGH
THE PERIOD. MODEL REFLECTIVITIES INDICATE MODERATE TO HEAVY SHOWERS
DEVELOPING OVER THE ATLANTIC WATERS AND SPREADING ASHORE THROUGH THE
PERIOD. SIMILAR TO THE PAST FEW DAYS...THIS ACTIVITY WILL QUICKLY
PASS OVERHEAD AND WILL BE CAPABLE OF PRODUCING MVFR CIGS/VSBYS...BRIEF
HEAVY DOWNPOURS...OCCASIONAL LTG STRIKES AND GUSTY WINDS IN THE 25
TO 40 MPH RANGE.

&&

.MARINE...
MODERATE TO FRESH EAST-SOUTHEASTERLY WINDS WILL PERSIST THROUGH
THE WEEKEND AS HIGH PRESSURE REMAINS IN CONTROL ACROSS THE WESTERN
ATLANTIC. SCATTERED SHOWERS AND STORMS WILL REMAIN POSSIBLE EACH
DAY. WINDS AND SEAS MAY BECOME LOCALLY HIGHER IN AND AROUND THE
HEAVIER SHOWERS AND STORMS.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY VALUES ARE FORECAST TO REMAIN WELL ABOVE
CRITICAL LEVELS EACH DAY. MODERATE TO FRESH EAST-SOUTHEASTERLY
WINDS ARE EXPECTED TO PERSIST THROUGH THE WEEKEND. SCATTERED SHOWERS
WILL FAVOR THE INTERIOR AND GULF COAST EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  89  79  89  80 / 20 20 30 10
FORT LAUDERDALE  87  79  89  81 / 30 30 30 20
MIAMI            87  78  89  80 / 30 30 30 20
NAPLES           91  74  91  75 / 50 40 40 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BROWARD-
     COASTAL MIAMI DADE-COASTAL PALM BEACH.

AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...10/CD
AVIATION/RADAR...85/AG
Hazardous weather outlook, Jul 4, 8:41 PM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
841 PM EDT THU JUL 4 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
051545-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
841 PM EDT THU JUL 4 2013

...SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING SOUTHERN AREAS...
...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THROUGH TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE DURING THE EVENING HOURS ACROSS THE SOUTHEASTERN METRO
AREAS AND THEY COULD CONTAIN OCCASIONAL LIGHTNING AND HEAVY
DOWNPOURS.

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE
ATLANTIC BEACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON HOURS THROUGH THE
END OF THE WEEK, PARTICULARLY OVER THE INTERIOR AREAS. LOCALLY
HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING.

THE RISK OF RIP CURRENTS WILL CONTINUE ALONG THE EAST COAST BEACHES
OF SOUTH FLORIDA INTO THE FOURTH OF JULY WEEKEND DUE TO THE PERSISTENT
EASTERLY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Jul 4, 9:56 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
956 PM EDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     MARINE TSTM WIND 8 SSE KEY BISCAYNE      25.59N  80.10W
07/04/2013  M47 MPH          AMZ651             FL   C-MAN STATION

            AT 844 PM EDT...THE C-MAN STATION AT FOWEY ROCKS
            RECORDED AN EAST-SOUTHEAST WIND GUST OF 41 KTS...OR 47
            MPH.

&&

EVENT NUMBER MFL1300127

ROSS
Local storm report, Jul 4, 10:02 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1002 PM EDT THU JUL 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     NON-TSTM WND GST 1 NW DANIA BEACH        26.07N  80.15W
07/04/2013  M45 MPH          BROWARD            FL   ASOS

            AT 951 PM EDT...THE ASOS AT FORT LAUDERDALE-HOLLYWOOD
            INTERNATIONAL AIRPORT RECORDED A SOUTHEAST WIND GUST OF
            45 MPH.

&&

EVENT NUMBER MFL1300128

ROSS
Special weather statement, Jul 4, 11:38 PM EDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1138 PM EDT THU JUL 4 2013

FLZ073-074-173-050415-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
1138 PM EDT THU JUL 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL MIAMI-DADE
COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 1215 AM EDT

* AT 1137 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR PRINCETON...AND MOVING NORTHWEST AT 30
  MPH.

* THE STORM WILL AFFECT...
  PRINCETON...
  GOULDS...
  SOUTH MIAMI HEIGHTS...
  INLIKITA...
  THE HAMMOCKS...
  INTERSECTION KROME AND KENDALL DRIVE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2561 8028 2561 8030 2557 8030 2553 8031
      2553 8032 2549 8033 2545 8032 2544 8031
      2540 8032 2539 8033 2562 8072 2586 8038
      2564 8026
TIME...MOT...LOC 0339Z 131DEG 27KT 2552 8035

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:25 PM EDTSpecial Marine WarningMFL50 min
Jul 4, 8:49 PM EDTSpecial Marine WarningMFL41 min
Jul 4, 8:54 PM EDTSpecial Weather StatementMFLMiami-Dade51 min
Jul 4, 9:32 PM EDTSpecial Weather StatementMFLBroward28 min
Jul 4, 9:34 PM EDTSpecial Marine WarningMFL41 min
Jul 4, 11:38 PM EDTSpecial Marine WarningMFL37 min
Jul 4, 11:38 PM EDTSpecial Weather StatementMFLMiami-Dade37 min
Jul 5, 4:23 AM EDTSpecial Marine WarningMFL22 min
Jul 5, 4:34 PM EDTSpecial Weather StatementMFLCollier41 min

Nearby

Rip Current Statements in Florida, 2013Every rip current statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.